Record number :
1572272
Title of article :
Mathematical formulation and numerical treatment based on transition frequency densities and quadrature methods for non-homogeneous semi-Markov processes
Author/Authors :
Moura، نويسنده , , Mلrcio das Chagas and Droguett، نويسنده , , Enrique Lَpez، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 2009
Pages :
8
From page :
342
To page :
349
Abstract :
Non-homogeneous semi-Markov processes (NHSMP) are important stochastic tools for modeling reliability metrics over time for systems where the future behavior depends on the current and next states as well as on sojourn and process times. The classical method to solve the interval transition probabilities of NHSMPs consists of directly applying any general quadrature method to some non-convolution integral equations. However, this approach has a considerable computational effort. Namely, N2-coupled integral equations with two variables must be solved, where N is the number of states. Therefore, this article proposes a more efficient mathematical formulation and numerical treatment, which are based on transition frequency densities and general quadrature methods respectively, for NHSMPs. The approach consists of only solving N-coupled integral equations with one variable and N straightforward integrations. Two examples in the context of reliability are also presented. The first one addresses a case where a semi-analytical solution is available. Then an example of application concerning pressure–temperature optical monitoring systems for oil wells is discussed. In both cases, the proposed approach is validated via the comparison against the results obtained from the semi-analytical solution (for the first example) as well as from both the classic and the Monte Carlo methods.
Keywords :
Non-homogeneous semi-Markov process , Transition frequency densities , Quadrature methods , Reliability
Journal title :
Reliability Engineering and System Safety
Link To Document :